Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 63, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 25, 2016, 9:27 AM CDT for Cook County, Lake County, Minnesota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2016, 9:27 AM CDT (14:27 UTC)
- Expired
- Jun 25, 2016, 10:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Cook County, MN, Lake County, MN
The radar
The Duluth radar (KDLH), 189 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.5 hours before the alert went out and 430 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -326 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
316
WUUS53 KDLH 251427
SVRDLH
MNC031-075-251515-
/O.NEW.KDLH.SV.W.0063.160625T1427Z-160625T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
927 AM CDT SAT JUN 25 2016
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LAKE COUNTY IN NORTHEASTERN MINNESOTA...
COOK COUNTY IN NORTHEASTERN MINNESOTA...
* UNTIL 1015 AM CDT
* AT 927 AM CDT...A LARGE CLUSTER OF STRONG TO SEVERE THUNDERSTORMS
WAS LOCATED ALONG THE CANADIAN BORDER FROM THE EASTERN BOUNDARY
WATERS CANOE AREA WILDERNESS TO JUST WEST OF GRAND
PORTAGE...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GRAND MARAIS...GUNFLINT LAKE...SAGANAGA LAKE...GRAND PORTAGE...HOVLAND...
EAGLE MOUNTAIN...ALPINE LAKE...FOREST CENTER...LITTLE SAGANAGA LAKE...
SOUTHEASTERN BOUNDARY WATERS CANOE AREA WILDERNESS...SEA GULL LAKE...
BOUNDARY WATERS CANOE AREA WILDERNESS NORTH OF THE GUNFLINT TRAIL...
SNOWBANK LAKE...PINE LAKE...HUDSON LAKE...POPLAR LAKE...SAWBILL LAKE...
KNIFE LAKE...KEKEKABIC LAKE AND ENSIGN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
GET OFF ARE LAKES AND MOVE TO SAFE SHELTER ON SHORE IMMEDIATELY AND
STAY AWAY FROM TREES...IF POSSIBLE. THESE STORMS AREA ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING AND TORRENTIAL
RAINFALL RATES OF 1 TO 2 INCHES IN LESS THAN 45 MINUTES.
&&
LAT...LON 4793 8955 4780 8996 4769 9043 4780 9143
4806 9139 4808 9125 4818 9109 4825 9089
4824 9084 4818 9084 4818 9082 4809 9075
4813 9058 4809 9055 4811 9013 4809 9003
4803 8999 4799 8990 4802 8978 4800 8948
TIME...MOT...LOC 1424Z 280DEG 43KT 4799 9087
HAIL...0.88IN
WIND...60MPH
$$
MILLER2 follow-up statements
823
WWUS53 KDLH 251450
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
950 AM CDT SAT JUN 25 2016
MNC075-251458-
/O.CAN.KDLH.SV.W.0063.000000T0000Z-160625T1515Z/
LAKE MN-
950 AM CDT SAT JUN 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAKE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED
EAST...OUT OF THE WARNED AREA. HOWEVER...THUNDERSTORMS PRODUCING
SMALL HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL WILL
PERSIST THROUGH AT LEAST 1015 AM CDT.
LAT...LON 4800 8948 4793 8955 4791 8965 4780 8996
4769 9043 4776 9102 4819 9102 4823 9093
4824 9084 4818 9084 4809 9075 4813 9058
4809 9055 4811 9013 4809 9003 4803 8999
4799 8990 4802 8978
TIME...MOT...LOC 1448Z 280DEG 43KT 4794 9045
$$
MNC031-251515-
/O.CON.KDLH.SV.W.0063.000000T0000Z-160625T1515Z/
COOK MN-
950 AM CDT SAT JUN 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR COOK COUNTY...
AT 950 AM CDT...A LARGE AREAS OF STRONG TO SEVERE THUNDERSTORM WAS
LOCATED OVER MUCH OF COOK COUNTY... INCLUDING THE GUNFLINT TRAIL AND
THE EASTERN BOUNDARY WATERS CANOE AREA WILDERNESS...MOVING EAST AT
45 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GRAND MARAIS...GUNFLINT LAKE...SAGANAGA LAKE...GRAND
PORTAGE...HOVLAND... SEA GULL LAKE...EAGLE MOUNTAIN...ALPINE LAKE...
PINE LAKE...POPLAR LAKE...SAWBILL LAKE...DEVIL TRACK LAKE...CASCADE
RIVER STATE PARK...SWAMP LAKE...NORTH LAKE...TWO ISLAND
LAKE...CRESCENT LAKE... JUDGE MAGNEY STATE PARK AND TOM LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4800 8948 4793 8955 4791 8965 4780 8996
4769 9043 4776 9102 4819 9102 4823 9093
4824 9084 4818 9084 4809 9075 4813 9058
4809 9055 4811 9013 4809 9003 4803 8999
4799 8990 4802 8978
TIME...MOT...LOC 1448Z 280DEG 43KT 4794 9045
HAIL...0.88IN
WIND...60MPH
$$
MILLER147
WWUS53 KDLH 251507
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1007 AM CDT SAT JUN 25 2016
MNC031-251515-
/O.CON.KDLH.SV.W.0063.000000T0000Z-160625T1515Z/
COOK MN-
1007 AM CDT SAT JUN 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR COOK COUNTY...
AT 1007 AM CDT...A LARGE AREA OF STRONG TO SEVERE THUNDERSTORMS
COVERED MUCH OF THE EASTERN SECTIONS OF COOK COUNTY...MOVING EAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GRAND MARAIS...HOVLAND...EAGLE
MOUNTAIN...PINE LAKE... POPLAR LAKE...DEVIL TRACK LAKE...CASCADE
RIVER STATE PARK... SWAMP LAKE...NORTH LAKE...TWO ISLAND
LAKE...CRESCENT LAKE...JUDGE MAGNEY STATE PARK...TOM LAKE...BEARSKIN
LAKE...TAIL LAKE...DANIELS LAKE...AND CASCADE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4800 8948 4793 8955 4791 8965 4780 8996
4769 9043 4777 9090 4809 9075 4810 9064
4813 9058 4809 9055 4811 9013 4809 9004
4803 8999 4799 8990 4802 8978 4800 8958
TIME...MOT...LOC 1505Z 286DEG 30KT 4787 9030
HAIL...<.75IN
WIND...60MPH
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:40 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 25, 6:40 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Duluth MN 640 AM CDT SAT JUN 25 2016 .UPDATE... Issued at 608 AM CDT Sat Jun 25 2016 Updated to add likely to categorical thunderstorms further south along line from BRD to DLH with severe thunderstorms possible north of the iron range this morning. Currently...there are 2 lines of strong to severe thunderstorms moving across northern MN. This line will continue to move east this morning across the north with damaging winds the main threat. This is similar to last Sunday with morning convection with the main show in the afternoon and evening. We will see if the same scenario develops today with outflow boundaries laid down or the storms will cause some disruption in the atmosphere. && .SHORT TERM...(Today through Sunday) Issued at 300 AM CDT Sat Jun 25 2016 Main concern for short term is severe weather today and this evening. Current surface analysis indicates an area of showers and thunderstorms moving along the international border. This area will continue to move along the border early this morning. Another area of strong to severe thunderstorms extends from Warroad to Fosston. This area of storms should clip the western portion of Koochiching county in the next hour. The main focus for the short term is another round of severe weather this afternoon and this evening across the forecast area. SPC basically has the entire forecast area in an enhanced area for severe thunderstorms. The situation today is somewhat similar to last Sunday's situation. Forecast CAPE values are a little lower (3K <today> vs. 4K <Sunday>) and the best shear region is behind the front while it was with the front last Sunday. As indicated by the day shift...unlike last Sunday...there will not be as strong as a cap so thunderstorms will develop earlier. But...like last Sunday...a cold front will move through NE MN this afternoon and NW WI this evening. Out ahead of of it...dewpoints will be in the middle 60s to lower 70s. There will be a possibility of supercells at the beginning of the evening with a line developing in the late afternoon and evening. Large hail and damaging winds along with possible tornadoes will be the main threats with the storms After the front passes...an area of high pressure will build into the region late saturday night brining in cooler and drier air for Sunday. A weak shortwave will move through Northern MN Sunday afternoon brining a chance for showers. .LONG TERM...(Sunday night through Friday) Issued at 300 AM CDT Sat Jun 25 2016 A cut off upper lever low will translate across Ontario through sunday night. The resulting cyclonic flow, along with much cooler air, to dive over the western lake superior region Monday. The cold air aloft will bring tight pressure gradient into the region, producing gusty northwest winds sunday night through Monday. Latest guidance suggests temps at 850hPa are on the order of just a degree or two above zero C with the core of the coldest air that tracks over the MN arrowhead zones Monday. High Temperatures on Monday will be well below normal across the region with readings topping out generally in the 60s. The steep lapse rates and instability will also result in scattered rain showers during this time. Surface high pressure and mid level ridging will build into the Northland through Mid week, bringing a return to seasonable temperatures and winds of generally less than 10 kts. Rain chances return to the forecast late Wednesday through Thursday as a vort max, with transition to cold air advection, drops out of canada and tracks over the forecast area. Latest GFS/ECM are in good agreement that an upper level low deepens over hudson bay through the end of the week, keeping the western great lakes region in a cool unstable cyclonic flow as we go into the Holiday weekend. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 630 AM CDT Sat Jun 25 2016 Area of Strong to severe thunderstorms affecting the INL TAF site at issuance time with mvfr-ifr conditons expected through mid- morning. For the rest of the TAF sites this morning...mainly vfr conditionsd with mvfr cigs in showers. A cold front will move through NE MN this afternoon and nw wi this evening and will cause showers and strong to severe thunderstorms to develop with damaging winds and large hail possible at all taf sites. High pressure will build into the region overnight improving the condition sto vfr with mvfr-ifr in fog possible. && .PRELIMINARY POINT TEMPS/POPS... DLH 82 57 78 53 / 80 70 20 20 INL 81 58 69 51 / 80 30 50 40 BRD 85 59 79 55 / 80 20 10 10 HYR 86 59 80 55 / 80 90 10 10 ASX 86 60 80 55 / 70 80 10 20 && .DLH Watches/Warnings/Advisories... WI...None. MN...None. LS...None. && UPDATE...Stewart SHORT TERM...Stewart LONG TERM...Stewart AVIATION...Stewart
Hazardous weather outlook, Jun 25, 3:29 AM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 329 AM CDT SAT JUN 25 2016 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-261130- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE- SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 329 AM CDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH SATURDAY NIGHT. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WIND...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. THERE WILL ALSO BE A RISK FOR A TORNADO. THERE IS AN ENHANCED RISK FOR SEVERE WEATHER FOR ALL OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. CLOSELY MONITOR THE FORECAST. MAKE SURE YOU HAVE A WAY TO MONITOR THE WEATHER SUCH AS NOAA WEATHER RADIO AND HAVE A SEVERE WEATHER SAFETY PLAN TO TAKE ACTION SHOULD STORMS THREATEN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WESTERLY WINDS OF 20 MPH...WITH GUSTS IN EXCESS OF 30 MPH ARE EXPECTED SUNDAY AND SUNDAY NIGHT ACROSS THE NORTHLAND. THE THREAT OF THUNDERSTORMS RETURNS TO THE FORECAST WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS MAY BE NEEDED AFTER 100 PM THIS AFTERNOON LSZ121-140>148-261130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 329 AM CDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT. LARGE HAIL...WIND GUSTS GREATER THAN 40 KNOTS AND LOCALLY HIGHER WAVES...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD TO WATER LIGHTNING CAN BE EXPECTED WITH THESE STORMS. IF VENTURING OUT ON THE WATER TODAY...PLAN AHEAD TO LOCATE THE NEAREST SAFE HARBOR AND ENSURE YOU CAN RECEIVE WATCH AND WARNING INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WEST WINDS OF 25 KNOTS OR MORE ARE FORECAST TO DEVELOP SUNDAY...PERSISTING INTO MONDAY. THESE WINDS WILL RESULT IN BUILDING WAVES AND HAZARDOUS CONDITIONS FOR SMALL CRAFT. STEWART MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jun 25, 6:03 AM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 603 AM CDT SAT JUN 25 2016 MNZ010-018-251130- NORTH ITASCA-KOOCHICHING- 603 AM CDT SAT JUN 25 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ITASCA AND SOUTHWESTERN KOOCHICHING COUNTIES... AT 602 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF WASKISH TO 9 MILES NORTH OF SHEVLIN...AND MOVING NORTHEAST AT 50 MPH. WIND GUSTS UP TO 50 MPH...PENNY SIZE HAIL...HEAVY DOWNPOURS...AND CONTINUOUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE STORMS WILL IMPACT THE AREAS OF MARGIE...GEMMELL...NORTHOME...ORTH AND FUNKLEY THROUGH 700 AM. SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THESE STORMS PASS. LAT...LON 4828 9442 4838 9379 4781 9403 4766 9441 TIME...MOT...LOC 1102Z 244DEG 41KT 4830 9425 4766 9521 GRANING
Special weather statement, Jun 25, 6:20 AM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
620 AM CDT SAT JUN 25 2016
MNZ011-012-251145-
NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
620 AM CDT SAT JUN 25 2016
...LINE OF SEVERE STORMS APPROACHING THE BOUNDARY WATERS CANOE AREA
WILDERNESS...
AT 610 AM CDT...SEVERE THUNDERSTORMS WERE IN NORTHWEST SAINT LOUIS
COUNTY...NEAR VOYAGEURS NATIONAL PARK...AND MOVING EAST AT 25 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING WINDS AROUND 50 MPH...BRIEF
TORRENTIAL DOWNPOURS...AND CONTINUOUS LIGHTNING.
THESE SEVERE STORMS WILL CONTINUE TO TRACK EAST ALONG THE
INTERNATIONAL BORDER...AND BOUNDARY WATERS CANOE AREA WILDERNESS
THROUGH THE MORNING.
ON A CURRENT TRACK...THE LEADING EDGE OF THE MAIN LINE OF STORMS
WILL REACH THE ELY AREA AROUND 800 AM...MOVING INTO THE SNOW BANK
LAKE AND FOREST CENTER AREA AROUND 900 AM.
SEVERE WARNINGS MAY BE NEEDED IN THE NEXT HOUR OR TWO.
LAT...LON 4836 9206 4832 9200 4827 9201 4823 9196
4820 9172 4812 9171 4811 9156 4804 9157
4808 9127 4822 9095 4780 9091 4794 9295
4828 9241 4822 9237 4825 9228 4832 9231
4835 9228 4836 9215
TIME...MOT...LOC 1110Z 280DEG 22KT 4854 9255 4809 9311 4798 9359
GRANINGSpecial weather statement, Jun 25, 7:47 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
747 AM CDT SAT JUN 25 2016
MNZ011-019-251315-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-
747 AM CDT SAT JUN 25 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ST. LOUIS
COUNTY...
AT 747 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
11 MILES NORTHEAST OF CRANE LAKE TO NEAR MEADOW BROOK...AND MOVING
EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
NORTHWESTERN BOUNDARY WATERS CANOE AREA WILDERNESS AROUND 805 AM
CDT.
GHEEN AROUND 810 AM CDT.
COOK AROUND 815 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LOON LAKE...ECHO
LAKE...CELINA...LAKE AGNES...TROUT LAKE...LINDEN GROVE...LAC LA CROIX AND
CROOKED LAKE.
LAT...LON 4836 9206 4833 9205 4832 9200 4827 9201
4824 9197 4825 9195 4823 9196 4824 9189
4822 9188 4780 9240 4782 9308 4790 9308
4832 9245 4822 9236 4825 9227 4827 9229
4832 9231 4836 9226 4834 9221 4836 9216
TIME...MOT...LOC 1247Z 276DEG 24KT 4838 9230 4787 9306
GRANINGSpecial weather statement, Jun 25, 8:32 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
832 AM CDT SAT JUN 25 2016
MNZ021-251345-
SOUTHERN COOK/NORTH SHORE-
832 AM CDT SAT JUN 25 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL COOK COUNTY...
AT 832 AM CDT...A STRONG THUNDERSTORM WAS NEAR HOVLAND...OR 14 MILES
EAST OF GRAND MARAIS...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH...PENNY SIZE HAIL...TORRENTIAL RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRAND PORTAGE...HOVLAND...GRAND PORTAGE STATE PARK...SWAMP LAKE...JUDGE
C. R. MAGNEY STATE PARK AND JUDGE MAGNEY STATE PARK.
THE ALSO AFFECTS HIGHWAY 61 BETWEEN GRAND PORTAGE AND GRAND MARAIS.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
THIS STORM MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4799 8948 4787 8974 4783 8989 4779 8996
4776 9011 4775 9014 4785 9021 4799 8991
4799 8985 4802 8981 4802 8972 4801 8970
4800 8964 4802 8961 4801 8961 4800 8957
4801 8948
TIME...MOT...LOC 1331Z 242DEG 37KT 4782 9005
MILLERSpecial weather statement, Jun 25, 8:52 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
852 AM CDT SAT JUN 25 2016
MNZ021-251415-
SOUTHERN COOK/NORTH SHORE-
852 AM CDT SAT JUN 25 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL COOK COUNTY...
AT 851 AM CDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHEAST OF
HOVLAND...OR 26 MILES EAST OF GRAND MARAIS...MOVING NORTHEAST AT 40
MPH.
WIND GUSTS UP TO 50 MPH...PENNY SIZE HAIL...TORRENTIAL RAINFALL...AND
NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE... GRAND PORTAGE...GRAND PORTAGE STATE
PARK...SWAMP LAKE...AND HIGHWAY 61 BETWEEN HOVLAND AND THE CANADIAN
BORDER.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
LAT...LON 4797 8949 4793 8955 4792 8964 4787 8973
4783 8989 4792 8998 4802 8978 4802 8972
4801 8970 4801 8966 4800 8964 4802 8961
4801 8961 4800 8958 4801 8948
TIME...MOT...LOC 1351Z 238DEG 35KT 4789 8982
MILLERSpecial weather statement, Jun 25, 9:02 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 902 AM CDT SAT JUN 25 2016 MNZ019-026-251415- SOUTH ITASCA-CENTRAL ST. LOUIS- 902 AM CDT SAT JUN 25 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. LOUIS AND SOUTHEASTERN ITASCA COUNTIES... AT 901 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR BIWABIK TO 8 MILES NORTHWEST OF TOIVOLA...AND MOVING EAST AT 45 MPH. WIND GUSTS UP TO 45 MPH...DIME SIZE HAIL...TORRENTIAL RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... HIBBING...VIRGINIA...CHISHOLM...EVELETH...MOUNTAIN IRON...HOYT LAKES... GILBERT...AURORA...BABBITT...BUHL...BIWABIK...CHERRY...COTTON...TOIVOLA... MAKINEN...FRANKLIN...HART LAKE...KINNEY...KELSEY AND MCKINLEY. SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THESE STORMS PASS. IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING. LAT...LON 4759 9192 4711 9244 4720 9326 4765 9264 TIME...MOT...LOC 1401Z 262DEG 45KT 4761 9232 4724 9297 MILLER
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:40 PM CDT | Special Weather Statement | DLH | Koochiching | 50 min |
| Jun 24, 10:23 PM CDT | Special Weather Statement | DLH | Koochiching | 52 min |
| Jun 25, 2:52 AM CDT | Special Weather Statement | DLH | 23 min | |
| Jun 25, 3:09 AM CDT | Special Weather Statement | DLH | Koochiching | 51 min |
| Jun 25, 3:49 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 26 min |
| Jun 25, 3:54 AM CDT | Special Weather Statement | DLH | 36 min | |
| Jun 25, 4:07 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 38 min |
| Jun 25, 4:38 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 52 min |
| Jun 25, 5:15 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 45 min |
| Jun 25, 5:38 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 22 min |
| Jun 25, 5:55 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 35 min |
| Jun 25, 6:03 AM CDT | Special Weather Statement | DLH | Koochiching | 27 min |
| Jun 25, 6:20 AM CDT | Special Weather Statement | DLH | 25 min | |
| Jun 25, 6:22 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 38 min |
| Jun 25, 6:28 AM CDT | Severe Thunderstorm Warning | DLH | Itasca, Koochiching | 47 min |
| Jun 25, 6:51 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 39 min |
| Jun 25, 7:18 AM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 42 min |
| Jun 25, 7:47 AM CDT | Special Weather Statement | DLH | 28 min | |
| Jun 25, 7:54 AM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake | 51 min |
| Jun 25, 8:06 AM CDT | Severe Thunderstorm Warning | DLH | Lake, Saint Louis | 39 min |
| Jun 25, 8:25 AM CDT | Special Marine Warning | DLH | 50 min | |
| Jun 25, 8:32 AM CDT | Special Weather Statement | DLH | Cook | 13 min |
| Jun 25, 8:45 AM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake, Saint Louis | 45 min |
| Jun 25, 8:52 AM CDT | Special Weather Statement | DLH | Cook | 23 min |
| Jun 25, 9:02 AM CDT | Special Weather Statement | DLH | Saint Louis | 13 min |
| Jun 25, 9:32 AM CDT | Special Weather Statement | DLH | Lake | 13 min |
| Jun 25, 9:44 AM CDT | Special Marine Warning | DLH | 61 min | |
| Jun 25, 9:52 AM CDT | Special Weather Statement | DLH | Lake | 23 min |
| Jun 25, 10:15 AM CDT | Special Weather Statement | DLH | Lake | 15 min |
| Jun 25, 10:19 AM CDT | Special Weather Statement | DLH | Cook | 11 min |
| Jun 25, 10:41 AM CDT | Beach Hazards Statement | DLH | Carlton, Saint Louis | 9 hr |
| Jun 25, 1:41 PM CDT | Special Weather Statement | DLH | Crow Wing | 19 min |
| Jun 25, 2:09 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing | 51 min |
| Jun 25, 2:27 PM CDT | Special Weather Statement | DLH | Koochiching | 18 min |
| Jun 25, 2:29 PM CDT | Special Weather Statement | DLH | 16 min | |
| Jun 25, 2:41 PM CDT | Special Weather Statement | DLH | Koochiching | 19 min |
| Jun 25, 2:42 PM CDT | Special Weather Statement | DLH | 18 min | |
| Jun 25, 2:51 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Saint Louis | 24 min |
| Jun 25, 3:00 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing | 30 min |
| Jun 25, 3:04 PM CDT | Special Weather Statement | DLH | Crow Wing | 11 min |
| Jun 25, 3:16 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Itasca, Saint Louis | 44 min |
| Jun 25, 3:26 PM CDT | Special Weather Statement | DLH | Koochiching | 34 min |
| Jun 25, 3:29 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing | 46 min |
| Jun 25, 3:36 PM CDT | Special Weather Statement | DLH | Koochiching | 24 min |
| Jun 25, 3:49 PM CDT | Tornado Warning | DLH | Aitkin, Carlton, Saint Louis | 26 min |
| Jun 25, 3:51 PM CDT | Special Weather Statement | DLH | Lake of the Woods | 9 min |
| Jun 25, 4:00 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 45 min |
| Jun 25, 4:01 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 29 min |
| Jun 25, 4:04 PM CDT | Flash Flood Warning | DLH | Aitkin, Crow Wing | 6 hr |
| Jun 25, 4:07 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Pine, Saint Louis | 53 min |
| Jun 25, 4:10 PM CDT | Special Weather Statement | DLH | Saint Louis | 20 min |
| Jun 25, 4:32 PM CDT | Severe Thunderstorm Warning | DLH | Itasca, Saint Louis | 43 min |
| Jun 25, 4:34 PM CDT | Special Marine Warning | DLH | 56 min | |
| Jun 25, 4:36 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Lake, Saint Louis | 39 min |
| Jun 25, 4:43 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 47 min |
| Jun 25, 4:55 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Pine | 50 min |
| Jun 25, 5:01 PM CDT | Special Weather Statement | DLH | Koochiching | 29 min |
| Jun 25, 5:12 PM CDT | Severe Thunderstorm Warning | DLH | Lake, Saint Louis | 48 min |
| Jun 25, 5:14 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 31 min |
| Jun 25, 5:25 PM CDT | Special Marine Warning | DLH | 65 min | |
| Jun 25, 5:25 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 50 min |
| Jun 25, 5:32 PM CDT | Special Weather Statement | DLH | Koochiching | 28 min |
| Jun 25, 5:44 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 46 min |
| Jun 25, 6:01 PM CDT | Special Weather Statement | DLH | Koochiching | 29 min |
| Jun 25, 6:15 PM CDT | Special Weather Statement | DLH | Lake | 15 min |
| Jun 25, 6:16 PM CDT | Special Weather Statement | DLH | Koochiching | 29 min |
| Jun 25, 6:20 PM CDT | Special Marine Warning | DLH | 55 min | |
| Jun 25, 6:22 PM CDT | Special Marine Warning | DLH | 53 min | |
| Jun 25, 6:32 PM CDT | Special Weather Statement | DLH | Koochiching | 28 min |
| Jun 25, 6:40 PM CDT | Special Weather Statement | DLH | Cook | 20 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.